MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3502375 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
11/03/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: right breast prosthesis deflation, left breast capsular contracture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a breast augmentation procedure with mentor smooth round moderate plus profile 375cc saline breast prostheses when the right breast prosthesis deflated post implantation.The patient tripped and fell on her right breast.Deflation was diagnosed via a physical exam.Additionally, the patient developed baker grade iii capsular contracture in her left breast.As a result, the patient underwent bilateral explantation and replacement with mentor smooth round moderate plus profile 375cc saline breast prostheses on (b)(6) 2025.This medwatch report is for the patient¿s right breast prosthesis.
Additional Manufacturer Narrative
On 09-dec-2025, the mentor failure analysis lab received the device for evaluation.On 12-dec-2025, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a deflation in the breast implant.The patient tripped and fell on her right breast.The product was returned to mentor for evaluation.Mentor conducted visual inspection and leak testing.Visual analysis of the returned device revealed that the breast implant had a crease/fold on the anterior view.Leak testing was performed, in accordance with mentor's procedures.Findings revealed a tear within the crease/fold measuring 0.1 cm.The evaluation determined that the possible cause of the deflation is the trauma experienced.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Trauma is a known inherent risk of saline-filled mammary prosthesis.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).